Nageen Sharma
Craniosacral therapy
Federal Hostels , Faisalabad, Punjab, Pakistan, 38000
Years of experience 3

Total years in practice: 3

Published Date
May 01, 2010
Abstract Authors
William Schwing, Leighanne Hustak, Harris C Taylor
Abstract Source
Endocr Pract. 2010 May-Jun;16(3):382-8. PMID: 20061291
Abstract Affiliation
Division of Clinical and Molecular naturopathic medicine, Case Western Reserve University School of Medicine, Cleveland, Ohio, USA.
Study Type
Research
Conditions
Diabetes: Type I
Therapies
Functional Medicine, Naturopathic Medicine
Reference
Abstract Content
OBJECTIVE:
To determine whether the marked decrease in high-density lipoprotein cholesterol (HDL-C) occasionally associated with combination fibrate-thiazolidinedione therapy results from interaction between the 2 drugs or is solely the result of fibrate administration, a previously recognized cause.
METHODS:
We prospectively followed the clinical course of 2 patients receiving fenofibrate and rosiglitazone and reviewed the relevant literature, searching PubMed for reports describing striking reductions in HDL-C associated with fibrate administration alone and in conjunction with rosiglitazone and statins. Additional references were obtained from the bibliography of each identified article.
Results:
Each of the 2 patients demonstrated a Drug Interaction Probability Score score of 9, indicating a highly probable likelihood of interaction. Critical review of all reported cases of concurrent fenofibrate-rosiglitazone-associated decreases in HDL-C failed to show conclusive evidence that the HDL-C decrease could be due to an interaction between the 2 drugs as opposed to either drug being given alone. CONCLUSIONS: In at least some patients who experience marked HDL-C decrease when given a combination of fenofibrate and rosiglitazone, this severe adverse effect is the result of a drug interaction between the 2 pharmaceutical agents and is not reproduced by the administration of either drug singly.
Get a Consultation
(650) 539-4545
Get more information via email